WHY DO I FEEL TIRED AND DRAINED AFTER COMING OFF STATINS

Been off statins for about 8 weeks now and started to feel better, All muscular and joint pains are a whole lot better, started to take C0 q10 and ABCplus but started to get stomach pains which is a common side effect from coq10 but feel so so tired and drained all the time, now waiting for my cholesterol results to see if it has gone up since coming off statins. Just wished i could have some energy back.

6 Replies

oldestnewest
  • I was on Atorvastatin which affected my liver function and this made me tired and lethargic and eventually itchy all over. As soon I was taken off it though I felt 85/90% better straight away. It took sometime to recover my iron levels and I have been on ferrous fumarate for over 12 months to get it back up. Ask your GP to arrange a blood test which should show why you feel so tired and lacking energy. Good luck. PS my consultant recommended rusavastatin initially at 5mg every other day, then every day now increased to 5mg and 10mg on alternate days.

  • I been on about 4 different statins, starting on low doses and taking 1 a day then miss a day, for 3 years, but everytime i stated with pains within weeks, but the last 1 was getting relly bad on it, couldnt move my arms back and legs got painful, but that all gone now, well almost. i having a fasting blood test next tues so not sure if that will show up anything.

  • Have you had a blood test to see if you are anaemic? My husband found he was anaemic after bad side affects from his blood pressure medication. How he is much better after a course of iron tablets and a change of blood pressure medication. He just goes to the hospital every three months to have his blood checked and after five years everything is fine!

  • I had blood test few weeks ago, which is where the gp said it showed up it was the statins that was causing all my joint pains, but never said anything else, i am taking a herbal tablet called ABCplus which has supposed to have everything in it , but not felt any better.

  • The problem may be that damage has occurred to the systems that enable you to make use of those nutrients.

    You may also be at risk of diabetes, which would also account for the lack of energy. Try to resolve it with your GP.

  • Ask your GP for a specific blood test for anaemia. He should agree and this should show whether or not you need extra iron. You can begin to help yourself by adding more iron rich foods to your diet (oh, and if you are going to eat dark green veg don't have oat based food on the same day - apparently oats take away the benefits of the iron in the veg!) My husband was advised to eat liver, dark green veg, cut out tea and coffee as they strip the body of iron! and drink, in moderation, dark beer (you know the one, from Ireland, with the harp in the logo!)

    (Try a black velvet (half stout and half champagne but not in a pint glass!) Go well

You may also like...